Ohio, 2004

Tornado and Hail in Ohio, May 21, 2004

May 21, 2004 · NWS CLE · 30 events in 28 counties and zones

28 thunderstorm wind, 1 tornado, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6.8 million
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 21, 1:23 PM EST, 7 minutes earlier.

Area forecast discussion, May 21, 1:23 PM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
223 PM EDT FRI MAY 21 2004

.DISCUSSION...
HAVE DECIDED TO GO WITH A FLOOD WATCH FOR THE ENTIRE CWFA. LINE
STARTING TO PIVOT AND TRAIN OVER NE IN AND NW OH. AM VERY CONCERNED
ABOUT N CENTRAL OHIO WHERE FLOODING ALREADY OCCURED THIS AM.

REMAINDER OF DISCUSSION BELOW....

BUSY DAY WITH ALL OF THE MORNING FLOODING...AND NOW THE SEVERE
WEATHER...SO NOT A GREAT DEAL OF TIME FOR DISCUSSION. MAIN FOCUS
WILL BE THE SHORT TERM. LOOKS LIKE THE DEVELOPING LINE WILL PASS
THRU CLE AREA BY 22Z AND ERI BY 03Z OR SO. AM CONCERNED ABOUT HOW
THE LINE IS BECOMING ORIENTED. WAS ORIENTED N-S...AND IT IS NOW
PIVOTING TO A MORE NE-SW ORIENTATION. MAY NEED TO GO WITH A FLOOD
WATCH IF TSTMS START TO TRAIN OVER ONE SPOT. FFG FOR SOME OF THE
SATURATED AREAS ONLY 1.4 INCHES IN 3 HRS AND .7 INCH IN 1 HR. GOOD
NEWS IS THAT PCPN MAY END AFTER THIS LINE MOVES THRU AS WILL BE IN
THE WARM SECTOR OVERNIGHT. SHOULD BE WARM AND MUGGY TONIGHT WITH
TEMPS IN THE UPR 60S. DWPTS IN THE 70S MAY EVEN KEEP TEMPS EVEN
WARMER OVERNIGHT.

AREA SHOULD BE CAPPED OFF FOR PART OF THE DAY ON SAT IN THE WARM
SECTOR. CAPES DO RISE TO AROUND 2000 J/KG...WITH A WEAKENING CAP. AM
A LITTLE CONCERNED ABOUT THE VORT WHICH THE ETA SHOWS MOVING THRU
DURING THE AFTN. WILL KEEP CHC POPS...MAINLY IN THE AFTN. COULD SEE
A 90 DEG READING WITH FULL SUN AND 850MB TEMPS BTWN 16 AND 18C.

CONTINUED HOT AND MUGGY FOR SAT NIGHT AND SUN. WILL KEEP A CHC OF
THUNDER OVERNIGHT WITH ANY POSSIBLE MCS OVERNIGHT. WILL KEEP A CHC
OF THUNDER ON SUNDAY AND SUN NIGHT AS THE UPR TROUGH APPROACHES AND
THE FRONT BECOMES STATIONARY OVER NRN OH SUN NIGHT AND MON. TEMPS
CONTINUED WELL ABV NORMAL.

HPC GUIDANCE LOOKS VERY REASONABLE FOR THE EXTENDED. STILL LOOKS
LIKE A COOLDOWN FOR THE MIDDLE OF NEXT WEEK AS THE UPR LOW OVER THE
PAC NW EJECTS INTO THE PLAINS TUE AND INTO THE GTLKS BY WED. COOLEST
DAY OF THE EXTENDED LOOKS LIKE IT WILL BE WED WITH HIGHS ONLY IN THE
60S. WILL ATTEMPT TO GO DRY ON THU WITH RIDGING OVERHEAD BUT THE GFS
SHOWS WARM ADVECTION QUICKLY BUILDING INTO THE LAKES BY THU NIGHT AS
HEIGHTS BUILD ACROSS THE REGION. STILL LOOKS LIKE A RELATIVELY WET
PATTERN IN THE EXTENDED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH TONIGHT.
     SEVERE THUNDERSTORM WATCH UNTIL 5 PM WEST OF CLE TO MILLERSBURG
     LINE.
PA...FLOOD WATCH THROUGH TONIGHT.

&&

MRD
Hazardous weather outlook, May 21, 6:24 AM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
724 AM EDT FRI MAY 21 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211423-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
724 AM EDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

SPC HAS INDICATED THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
ACROSS NORTH OHIO AND NORTHWEST PENNSYLVANIA TODAY.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT AND SATURDAY
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 21, 12:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT FRI MAY 21 2004

OHZ003-006>008-017-018-027-211815-
HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT
OH-
125 PM EDT FRI MAY 21 2004

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM EDT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS IN MOVING ACROSS MUCH OF SOUTHERN
LOWER MICHIGAN AND NORTHERN INDIANA.  THESE STORMS ARE MOVING EAST
IN BETWEEN 50 TO 60 MILES AN HOUR AND WILL BE MOVING INTO NORTHWEST
OHIO BY 2 PM.

THE STORMS ARE EXPECTED TO REACH TOLEDO...BOWLING GREEN AND FINDLAY
AROUND 230 PM.  THESE STORMS WILL MOVE TO THE COUNTIES EAST OF THESE
CITIES AROUND 300 PM.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN NORTHERN
INDIANA. IF THESE STORMS MAINTAIN CURRENT MOVEMENT AND INTENSITY...WARNINGS
MAY NEED TO BE ISSUED WITHIN THE NEXT FEW HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER
UPDATES OR POSSIBLE WARNINGS.

GARNET

The radar

The Cleveland radar (KCLE), 128 km away, was scanning. The volume nearest the first event began at 18:27 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
May 21, 1:30 PM EST to 1:45 PM EST
Where
Lucas County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
40.533, -82.850

A line of severe thunderstorms moved across Lucas County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees and flying debris.

Thunderstorm Wind, Wood

When
May 21, 1:32 PM EST to 2:15 PM EST
Where
Wood County, Countywide
Measured
58 kt (67 mph) measured gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
40.833, -81.883

A line of severe thunderstorms moved across Wood County and downed dozens of trees. Scattered power outages were also reported. A 67 mph wind gust was measured at the Bowling Green water treatment plant. A few homes and vehicles were damaged by fallen trees and flying debris.

Thunderstorm Wind, Sandusky

When
May 21, 2:00 PM EST
Where
Sandusky County, Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
POST OFFICE
Coordinates
41.133, -81.933

Thunderstorm winds downed a few large tree limbs.

Thunderstorm Wind, Ottawa

When
May 21, 2:10 PM EST to 2:30 PM EST
Where
Ottawa County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
40.550, -81.933

A line of severe thunderstorms moved across Ottawa County and downed a couple dozen trees. A few power outages were also reported.

Thunderstorm Wind, Seneca

When
May 21, 2:25 PM EST to 2:45 PM EST
Where
Seneca County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
41.533, -81.200

A line of severe thunderstorms moved across Seneca County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees and flying debris in Tiffin and Fostoria.

Thunderstorm Wind, Erie

When
May 21, 2:25 PM EST to 2:45 PM EST
Where
Erie County, Countywide
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
41.183, -81.200

A line of severe thunderstorms moved across Erie County and downed a few dozen trees. Scattered power outages were also reported. A spotter in Vermilion estimated winds at 60 mph.

Thunderstorm Wind, Hancock

When
May 21, 2:30 PM EST to 2:50 PM EST
Where
Hancock County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
40.983, -81.883

A line of severe thunderstorms moved across Hancock County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees and flying debris. Most of this damage occurred in the southern half of the county.

Thunderstorm Wind, Lorain

When
May 21, 2:35 PM EST to 3:05 PM EST
Where
Lorain County, Countywide
Measured
53 kt (61 mph) measured gust
Property damage
$150,000
Reported by
TRAINED SPOTTER
Coordinates
41.283, -82.117

A line of severe thunderstorms moved across Lorain County and downed downed trees and large limbs countywide. A spotter measured a 61 mph gusts in Amherst. Scattered power outages occurred.

Thunderstorm Wind, Huron

When
May 21, 2:40 PM EST
Where
Huron County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$125,000
Reported by
LAW ENFORCEMENT
Coordinates
41.750, -80.750

A line of severe thunderstorms moved across Huron County and downed dozens of trees. Scattered power outages were also reported. Most of the damage was in the eastern half of the county. A few homes and vehicles were damaged by fallen trees and flying debris.

Thunderstorm Wind, Wyandot

When
May 21, 2:50 PM EST to 3:15 PM EST
Where
Wyandot County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
TRAINED SPOTTER
Coordinates
41.167, -81.517

A line of severe thunderstorms moved across Wyandot County and downed dozens of trees. Scattered power outages were also reported.

Thunderstorm Wind, Crawford

When
May 21, 2:50 PM EST to 3:10 PM EST
Where
Crawford County, Countywide
Measured
61 kt (70 mph) estimated gust
Property damage
$175,000
Reported by
TRAINED SPOTTER
Coordinates
40.817, -81.367

A line of severe thunderstorms moved across Crawford County and downed over 100 trees. Scattered power outages were also reported. Some of the worst damage in the county occurred near Galion where spotters estimated winds at 70 mph. Several homes were damaged by fallen trees in that area. A few vehicles were also damaged in the county.

Thunderstorm Wind, Richland

When
May 21, 3:00 PM EST to 3:35 PM EST
Where
Richland County, Countywide
Measured
52 kt (60 mph) measured gust
Property damage
$700,000
Reported by
TRAINED SPOTTER
Coordinates
40.883, -83.283

A line of severe thunderstorms moved across Richland County and downed hundreds of trees. Scattered power outages were also reported. A 60 mph wind gust was measured at Mansfield Lahm Airport at 4:06 p.m. Some of the worst damage in the county occurred near Lexington where a campground had four buildings damaged and 500 trees downed. Around 250 trees were toppled in a park near the southeast end of Clear Fork Reservoir. A business near downtown Mansfield lost part of it's roof. Dozens of homes and buildings in the county were damaged by fallen trees and flying debris. Damage to vehicles was also reported throughout the county.

Tornado, Richland

When
May 21, 3:02 PM EST
Where
Richland County, Olivesburg
Rating
F0
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -82.917

Law enforcement officers witnessed a tornado touch down in a field along Clayburg Road in northern Weller Township. This location is approximately three miles northwest of Olivesburg. The tornado was only briefly on the ground and caused no damage.

Thunderstorm Wind, Cuyahoga

When
May 21, 3:05 PM EST to 3:30 PM EST
Where
Cuyahoga County, Countywide
Measured
70 kt (81 mph) measured gust
Property damage
$1.0 million
Reported by
TRAINED SPOTTER
Coordinates
41.533, -83.117

A line of severe thunderstorms moved across Cuyahoga County and caused widespread damage and power outages. A spotter in Garfield Heights measured an 81 mph wind gust. Hundreds of trees were downed across the county. Many homes and vehicles were damaged by fallen trees and flying debris. The roof of a building at Cleveland Hopkins International Airport was torn off and thrown several hundred yards. Up to 400,000 people in the county were without power just after the storm passed. Power was not completely restored to all areas until early on May 24th.

Thunderstorm Wind, Medina

When
May 21, 3:09 PM EST to 3:40 PM EST
Where
Medina County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
41.450, -83.383

A line of severe thunderstorms moved across Medina County and downed dozens of trees. Scattered power outages were also reported. Most of the damage was in the central and southern portions of the county. Several homes and vehicles were damaged by fallen trees and flying debris.

Thunderstorm Wind, Morrow

When
May 21, 3:14 PM EST to 3:35 PM EST
Where
Morrow County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
41.033, -80.783

A line of severe thunderstorms moved across Morrow County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees.

Thunderstorm Wind, Marion

When
May 21, 3:15 PM EST to 3:45 PM EST
Where
Marion County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
TRAINED SPOTTER
Coordinates
40.983, -83.633

A line of severe thunderstorms moved across Marion County and downed dozens of trees. Scattered power outages were also reported. Several homes, including at least one in Marion, sustained damage during the storm.

Thunderstorm Wind, Ashland

When
May 21, 3:15 PM EST to 3:35 PM EST
Where
Ashland County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$125,000
Reported by
TRAINED SPOTTER
Coordinates
41.117, -83.117

A line of severe thunderstorms moved across Ashland County and downed dozens of trees. Scattered power outages were also reported. Some of the worst damage in the county occurred near Loudonville where several homes were damaged and at least two highways blocked by fallen trees. A few vehicles were damaged by fallen trees and flying debris.

Thunderstorm Wind, Knox

When
May 21, 3:20 PM EST to 3:55 PM EST
Where
Knox County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
TRAINED SPOTTER
Coordinates
40.417, -82.467

A line of severe thunderstorms moved across Knox County and caused widespread damage and scattered power outages. The Gambier area was the hardest hit with over 100 trees downed and several homes damaged. There was also a lot of damage in the Mount Vernon, Apple Valley, Danville and Howard areas with many homes damaged. Several automobiles in the county were also damaged by fallen trees and limbs.

Thunderstorm Wind, Wayne

When
May 21, 3:20 PM EST to 3:40 PM EST
Where
Wayne County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$200,000
Reported by
TRAINED SPOTTER
Coordinates
40.567, -83.167

A line of severe thunderstorms moved across Wayne County and downed hundreds of trees. Scattered power outages were also reported. The most significant damage in the county occurred in Chippewa and Milton Townships where several homes and vehicles were damaged. A few other homes were damaged elsewhere in the county.

Hail, Wayne

When
May 21, 3:20 PM EST
Where
Wayne County, Creston
Measured
1.5 in hail
Property damage
$75,000
Reported by
TRAINED SPOTTER
Coordinates
41.467, -81.683

Penny to walnut size hail was observed. Many vehicles were damaged by the hail.

Thunderstorm Wind, Summit

When
May 21, 3:20 PM EST to 3:50 PM EST
Where
Summit County, Countywide
Measured
52 kt (60 mph) measured gust
Property damage
$750,000
Reported by
TRAINED SPOTTER
Coordinates
40.883, -82.417

A line of severe thunderstorms moved across Summit County and downed hundreds of trees and caused widespread power outages. The Stow and Cuyahoga Falls areas were especially hard hit with many homes and vehicles damaged by fallen trees. A spotter in Stow measured a 60 mph gust at 4:25 p.m. Dozens of other homes and vehicles were damaged elsewhere in the county. Tens of thousands of customers lost power during this storm.

Thunderstorm Wind, Geauga

When
May 21, 3:25 PM EST to 4:00 PM EST
Where
Geauga County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$200,000
Reported by
TRAINED SPOTTER
Coordinates
41.717, -81.250

A line of severe thunderstorms moved across Geauga County and downed hundreds of trees and caused widespread power outages. The Chagrin Falls area was especially hard hit. One mobile home was destroyed by fallen trees with many other homes and vehicles in the county also heavily damaged.

Thunderstorm Wind, Holmes

When
May 21, 3:30 PM EST to 4:00 PM EST
Where
Holmes County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
40.800, -82.283

A line of severe thunderstorms moved across Holmes County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged in the county by fallen trees.

Thunderstorm Wind, Portage

When
May 21, 3:30 PM EST to 4:00 PM EST
Where
Portage County, Countywide
Measured
55 kt (63 mph) measured gust
Property damage
$750,000
Reported by
TRAINED SPOTTER
Coordinates
40.783, -82.533

A line of severe thunderstorms moved across Portage County and downed hundreds of trees and caused widespread power outages. A spotter measured a 63 mph gust in Ravenna. The southern half of the county, including the Ravenna and Kent areas saw the most extensive damage. Around 100 homes sustained damaged with one mobile home destroyed by fallen trees. Many vehicles were also reported damaged. Several roads had to be closed because of the extensive tree damage. At the peak of the storm, over 7,000 customers were without power.

Thunderstorm Wind, Lake

When
May 21, 3:30 PM EST to 4:00 PM EST
Where
Lake County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$125,000
Reported by
TRAINED SPOTTER
Coordinates
41.383, -82.600

A line of severe thunderstorms moved across Lake County and downed dozens of trees. Scattered power outages were also reported. Several homes and vehicles were damaged by fallen trees and flying debris.

Thunderstorm Wind, Stark

When
May 21, 3:45 PM EST to 4:15 PM EST
Where
Stark County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$400,000
Reported by
TRAINED SPOTTER
Coordinates
41.633, -83.650

A line of severe thunderstorms moved across Stark County and downed hundreds of trees and caused widespread power outages. Many homes, businesses and vehicles were damaged by fallen trees. Alliance sustained more damage after being hard hit during the early morning hours. There was also a lot of damage reported in Canton. Over 25,000 people lost power during this storm.

Thunderstorm Wind, Ashtabula

When
May 21, 4:00 PM EST to 4:30 PM EST
Where
Ashtabula County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$175,000
Reported by
TRAINED SPOTTER
Coordinates
41.133, -82.567

A line of severe thunderstorms moved across Ashtabula County and downed hundreds of trees and caused widespread power outages. Several homes and vehicles in the county were damaged by fallen trees.

Thunderstorm Wind, Mahoning

When
May 21, 4:10 PM EST to 4:50 PM EST
Where
Mahoning County, Countywide
Measured
52 kt (60 mph) estimated gust
Property damage
$300,000
Reported by
TRAINED SPOTTER
Coordinates
41.400, -83.633

A line of severe thunderstorms moved across Mahoning County and caused widespread damage and power outages. Trained spotters estimated wind speeds at 60 mph. Dozens of trees were downed across the county with the worst damage in the western half of the county. A business in Youngstown lost a large section of roof with several other buildings and homes in the county also damaged. A few vehicles were damaged by fallen trees and limbs. Over 25,000 customers were without power at the peak of the storm.

Thunderstorm Wind, Trumbull

When
May 21, 4:15 PM EST to 4:40 PM EST
Where
Trumbull County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
TRAINED SPOTTER
Coordinates
41.300, -80.767

A line of severe thunderstorms moved across Trumbull County and caused widespread damage and power outages. Dozens of trees were downed across the county. A large tree fell on a mobile home in Girard trapping the two occupants. Both were rescued and suffered only minor injuries. Several other homes and vehicles in the county sustained damage during the storm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyThe tornado archive for Ohio, 2004Warnings in Ohio, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400120, 5400121, 5399949, 5400123, 5400124, 5400125, 5400122, 5399720, 5400128, 5400126, 5400127, 5399881, 5399882, 5399878, 5400129, 5399766, 5399877, 5399879, 5399721, 5399767, 5399768, 5399772, 5399770, 5399769, 5399771, 5399880, 5399773, 5399948, 5399876, 5399722.